Oklahoma, 2019Flash Flood and Damaging Winds in Oklahoma, June 16, 2019
June 16, 2019 · NWS TSA · 3 events in 1 county or zone
A line of thunderstorms developed across west Texas and moved east into eastern Oklahoma during the early morning hours on the 16th. The strongest storms within this line produced damaging winds across parts of northeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed across west Texas and moved east into eastern Oklahoma during the early morning hours on the 16th. The strongest storms within this line produced damaging winds across parts of northeast Oklahoma. Thunderstorms continued into the evening hours, resulting in localized flash flooding in Tulsa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 10:36 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 15, 10:36 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1136 PM CDT Sat Jun 15 2019
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Main aviation concerns for the next 24 hours concentrated on
approaching MCS and its evolution. Expect that the MCS will be on
the decline as it moves through much of eastern Oklahoma, although
there is a nonzero chance that it could hold together long enough
intensity-wise to cause severe gusts at the E OK terminals.
Confidence in that is very low and certainly too low to put in the
TAFs at this time. Will continue the earlier mention of TSRA with
MVFR conditions in TEMPO groups at all terminals early in the
period. Will continue to pinpoint MLC/FSM for the greatest chance
of seeing additional development tomorrow afternoon/evening,
although the potential is nonzero at the remaining terminals as
well.
&&
.PREV DISCUSSION... /Issued 947 PM CDT Sat Jun 15 2019/
..UPDATE...
DISCUSSION...
Bowing thunderstorm complex currently across southwestern
OK will continue to track east overnight, eventually
impacting portions of eastern OK mainly after midnight.
In addition, nearly stationary severe convection continues
to be absorbed by the northern end of the bow, and recent
CAMs output suggests isolated development will be possible
into parts of northeast OK prior to 06z. Main severe threat
through the overnight hours will be damaging wind gusts along
with large hail.
Given the high precip chances overnight along with wet ground
conditions, have opted for a flash flood watch for much of
eastern OK the remainder of the night. This may need to be
expanded in coverage/time later tonight.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Sunday for OKZ054>068-070-071-
073.
AR...None.
&&
AVIATION.....22Hazardous weather outlook, Jun 15, 3:55 PM CST, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Sat Jun 15 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Sat Jun 15 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma northwest of I-44.
ONSET...After 7 pm.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 7 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 7 pm.
Flash FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 7 pm.
DISCUSSION...
Strong to severe thunderstorms are expected to develop this evening
over north central and northeastern Oklahoma. Strong instability and
moderate wind shear will support some severe weather potential with
this activity, primarily large hail and damaging wind. There will be
a very limited risk of a tornado this evening with the initial
development across parts of northeast Oklahoma.
In addition, ongoing thunderstorms over West Texas will organize
into a complex of storms as they move east across Oklahoma. These
storms will likely begin to affect the area around midnight. The
greatest threat from these storms will be damaging wind and heavy
rainfall as they move across eastern Oklahoma and western Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
The forecast for the upcoming week remains largely unsettled with
daily thunderstorm chances. The exact details will fluctuate from
day to day, however sufficient instability and high amounts of low
level moisture will support both the potential for severe weather and
areas of heavy rainfall. Areas of repeated heavy rains will become
increasingly likely for flooding concerns, and this will become more
clear as the week progresses.
weather.gov/tulsa contains additional information.
69
In the hours before
Special weather statement, Jun 15, 11:44 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1244 AM CDT Sun Jun 16 2019
OKZ054-160615-
Osage OK-
1244 AM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
115 AM CDT...
At 1244 AM CDT, a strong thunderstorm was located over Grainola,
moving north at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9634 3685 9641 3687 9675 3700 9675
TIME...MOT...LOC 0544Z 201DEG 11KT 3694 9668
Thunderstorm Wind, Tulsa
- When
- June 16, 12:11 AM CST
- Where
- Tulsa County, 1.31 mi WSW of Glenpool
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.940, -96.020
A storm spotter estimated thunderstorm wind gusts to 60 mph southwest of Glenpool.
Thunderstorm Wind, Tulsa
- When
- June 16, 12:19 AM CST
- Where
- Tulsa County, 3 mi SW of Bixby
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.919, -95.918
A storm spotter measured thunderstorm wind gusts to 60 mph.
Flash Flood, Tulsa
- When
- June 16, 6:55 PM CST to 10:00 PM CST
- Where
- Tulsa County, 3.01 mi WNW of Broken Arrow Arpk to 1.18 mi WNW of Broken Arrow Arpk
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.061, -95.922
Portions of E 71st Street were flooded and closed between S Yale Avenue and S Memorial Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Illinois, June 16, 20191 death · $49,000 · 1 in hail · 8 events
- Tornadoes and Flooding in Texas, June 16, 2019$887,000 · EF1 · 48 events
- Lightning Strike in Alabama, June 16, 20191 death · 1 event
- Tornadoes in Ohio, June 16, 2019$310,000 · EF1 · 4 events
- Flash Flooding and Flooding in Ohio, June 16, 20191 injured · $292,000 · 7 events
- Flash Flooding and Flooding in Ohio, June 16 to 17, 2019$108,000 · 58 kt wind · 33 events
- Flash Flood and Flood in Kentucky, June 16 to 17, 2019$155,000 · 4 events
- Flash Flooding and Flooding in Indiana, June 16 to 17, 2019$96,000 · 1.25 in hail · 11 events
- Flash Flooding and Damaging Winds in Kentucky, June 16, 2019$42,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Texas, June 16, 2019$35,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Arkansas, June 16, 2019$40,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Pennsylvania, June 16, 2019EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837811, 837812, 837814.